MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 706.44
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during vitrectomy surgery when using for membrane stripping, the tip of the ophthalmic forceps cannot be opened when pressing the handle.The surgery was completed on the same day with alternative forceps and there was no patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.The returned instrument was received at the investigation site in its inner blister and covered with another inner blister.The tyvek foil was missing.The instrument does not show macroscopic signs of damage and is returned in a close state.There are no signs of surgery residues.The instrument was visually inspected with the aid of a photomicroscope using various magnifications and was functionally tested.It was found during the inspection that the forceps gets stuck in a closed position.The actuation mechanism doesn¿t work correctly, because the shank is broken.As the blister was opened by the customer, the product was handled.Therefore, the point in time when the malfunction occurred can no longer be determined, nor can the strain put on the device be reconstructed.The customer¿s complaint is confirmed, but a root cause for the failure cannot be determined conclusively.A review of the device history record traceable to the reported lot numbers, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.Non-conformance report provided by originator.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.No root cause for the customers reported event could be determined, since the situation that lead to the instrument failure cannot be reconstructed.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.The complaint data will continue to be monitored for evidence of adverse trending and further action will be taken, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21916851
Report Number3003398873-2025-00274
Device Sequence Number20995368
Product Code HNR
UDI-Device Identifier07612717066960
UDI-Public(01)07612717066960(17)270531(11)240625(10)16WVF9
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number706.44
Device Lot Number16WVF9
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown